Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 35, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 11, 2016, 10:21 PM CDT for Sumter County, Alabama. It took effect at Apr 14, 2016, 2:12 AM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2016, 10:21 PM CDT (03:21 UTC)
- In effect from
- Apr 14, 2016, 2:12 AM CDT
- Expired
- Apr 15, 2016, 3:34 PM CDT
- In force
- 37 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sucarnoochee River at Livingston (LVNA1).
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
854
WGUS44 KBMX 120321
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1021 PM CDT MON APR 11 2016
...The National Weather Service in BIRMINGHAM AL has issued a Flood
Warning for the following rivers in Alabama...
Sucarnoochee River AT Livingston Affecting Sumter County.
.Heavy rainfall of two to four inches occurred over the last 12 hours
over the Sucarnooche River drainage basin...and a flood warning is now
in effect for the Sucarnoochee River AT Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC119-121521-
/O.NEW.KBMX.FL.W.0035.160414T0712Z-160415T2034Z/
/LVNA1.1.ER.160414T0712Z.160414T1800Z.160415T0834Z.NO/
1021 PM CDT MON APR 11 2016
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
the Sucarnoochee River AT Livingston.
* from late Wednesday night to Friday afternoon...or until the
warning is cancelled.
* At 9:30 PM Monday The stage Was 8.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Thursday morning and
continue to rise to near 18.6 feet by early Thursday afternoon. The
river will fall below flood stage by early Friday morning.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton
occurs and cattle should be moved to higher ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$3 follow-up statements
705
WGUS84 KBMX 121504
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1004 AM CDT TUE APR 12 2016
...The flood warning continues for the Sucarnoochee River at
Livingston...
.Heavy rainfall of two to three inches over the Sucarnoochee River
basin will send the river into flood...and a flood warning is now in
effect at Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC119-130304-
/O.EXT.KBMX.FL.W.0035.160413T1700Z-160415T2000Z/
/LVNA1.1.ER.160413T1700Z.160414T1200Z.160415T0800Z.NO/
1004 AM CDT TUE APR 12 2016
The Flood Warning continues for
The Sucarnoochee River at Livingston.
* from Wednesday afternoon to Friday afternoon...or until the Warning
is cancelled.
* AT 9:30 AM Tuesday the stage was 13.1 feet.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast...Rise above flood stage by Wednesday afternoon and
continue to rise to near 18.9 feet by Thursday morning. The river
will fall below flood stage by early Friday morning.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton
occurs and cattle should be moved to higher ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$008
WGUS84 KBMX 130214
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
914 PM CDT TUE APR 12 2016
...The flood warning continues for the Sucarnoochee River AT
Livingston...
.Heavy rainfall of 2 to 3 inches occurred Monday afternoon and evening over
the Sucarnoochee River drainage basin and continues to cause rises along the river.
A flood warning remains in effect for the Sucarnoochee River at Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC119-131414-
/O.EXT.KBMX.FL.W.0035.160414T1500Z-160417T1800Z/
/LVNA1.1.ER.160414T1500Z.160415T1800Z.160417T0600Z.NO/
914 PM CDT TUE APR 12 2016
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
The Sucarnoochee River AT Livingston.
* from Thursday morning to Sunday afternoon...or until the Warning is
cancelled.
* AT 8:30 PM Tuesday the stage was 13.3 feet.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast...Rise above flood stage by late Thursday morning and
continue to rise to near 19.4 feet by Friday evening. The river
will fall below flood stage by early Sunday morning.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton
occurs and cattle should be moved to higher ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$707
WGUS84 KBMX 131510
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1010 AM CDT WED APR 13 2016
...The Flood Warning is cancelled for the Sucarnoochee River at
Livingston...
Rainfall Monday afternoon and evening resulted in sharp water level
rises along the Sucarnoochee River at Livingston.
However...additional rises have been lagging projections...and the
river point is expected to crest below minor flood as additional
rains move through tonight through Thursday.
This will be the last statement issued for this event.
&&
ALC119-131540-
/O.CAN.KBMX.FL.W.0035.000000T0000Z-160417T1800Z/
/LVNA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1010 AM CDT WED APR 13 2016
The Flood Warning is cancelled for
The Sucarnoochee River at Livingston.
* AT 9:30 AM Wednesday the stage was 13.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 16.4 feet
early Saturday morning.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton
occurs and cattle should be moved to higher ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 11, 6:57 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 11, 6:57 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 657 PM CDT MON APR 11 2016 .UPDATE... FOR 00Z AVIATION. && .SHORT TERM... TONIGHT AND TUESDAY. AS OF THIS WRITING...A SURFACE FRONT STRETCHED FROM THE GREAT LAKE SWINGING BACK INTO THE MISSOURI BOOTHEEL AND THEN INTO NORTH TEXAS. AHEAD OF THIS LINE...SHOWERS AND THUNDERSTORMS ARE PROGRESSING ACROSS THE DEEP SOUTH. THE BEST INSTABILITY IS TO THE WEST OF ALABAMA THIS AFTERNOON INTO THE EARLY EVENING. AS ACTIVITY CONTINUES TO DEVELOP AND SPREAD EASTWARD ACROSS THE STATE OVER THIS AFTERNOON INTO THE OVERNIGHT HOURS IT WILL BE MOVING INTO A LESS FAVORABLE AREA. WHILE WE WILL HAVE PLENTY OF THUNDERSTORMS...SURFACE INSTABILITY WILL BE LACKING. OUR BIGGEST THREAT WILL BE WATCHING FOR ANY AREAS OF HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. WIDESPREAD FLOODING IS NOT ANTICIPATED THOUGH WITH AROUND 1 TO 2 INCHES GENERALLY TO THE SOUTH OF I-59 AND 1.5 TO 2.5 INCHES TO THE NORTH OF I-59. WE COULD POSSIBLY SEE SOME ISOLATED HIGHER AMOUNTS UPWARDS TO NEAR 3 INCHES. AS THE FRONT PROGRESSES...RAIN SHOULD COME TO AN END DURING THE DAY FROM NORTHWEST TO SOUTHEAST. DURING THE AFTERNOON IN THE FAR SOUTH FRINGE COUNTIES...THERE IS SOME INSTABILITY AND WE COULD SEE A FEW STRONG THUNDERSTORMS...BUT THINK THE BETTER INSTABILITY WILL BE CLOSER TO THE COAST. 08 .LONG TERM... BEGINNING WEDNESDAY...SHOWERS WILL BEGIN TO OVERSPREAD THE SOUTHERN HALF OF THE STATE...AND POSSIBLY THE ENTIRE AREA AS AN UPPER LOW APPROACHES FROM THE WEST. THE OLD FRONTAL BOUNDARY TO THE SOUTH SHOULD ACT AS A FOCUSING MECHANISM FOR THE HEAVIER BANDS OF SHOWERS/STORMS. 12Z GUIDANCE LINGERS THE UPPER FEATURE AROUND THE SOUTHEAST INTO FRIDAY WHICH WILL KEEP AT LEAST A CHANCE OF SHOWERS AROUND UNTIL THE END OF THE WORK WEEK. LOOKS LIKE CONDITIONS WILL IMPROVE FOR SATURDAY AND SUNDAY AS DRIER AIR PUSHES IN. 88 && .AVIATION... 00Z TAF DISCUSSION. LARGE RAIN SHIELD OVER MUCH OF CENTRAL ALABAMA WITH LINE OF HEAVIER RAIN AND STORMS MOVING SE THRU TCL. AT THIS TIME...BEST CHANCES OF TSRA WILL BE AT EET AND POINTS SOUTH...I.E. MGM/TOI. RAIN WILL PERSIST THRU THE NIGHT BUT SHOULD SLOWLY SHIFT SOUTH AND EAST. WIND DIRECTIONS ARE PRIMARILY VARIABLE AT THIS TIME BUT WILL EVENTUALLY SHIFT TO THE NORTH BEHIND THE FRONT...WHICH IS CURRENTLY EXPECTED TO PASS THRU BHM/TCL AROUND SUNRISE TUESDAY. THE FRONT WILL CONTINUE TO PUSH SOUTHWARD THROUGH THE MORNING HOURS ON TUESDAY. 19 && .FIRE WEATHER... RAINFALL IS INCREASING FROM WEST TO EAST THIS AFTERNOON AND WILL BECOME WIDESPREAD BY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. RAIN CHANCES REMAIN IN THE FORECAST THROUGH FRIDAY THEN DRYING OUT THROUGH THE WEEKEND. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 68 47 69 51 / 90 50 10 20 30 ANNISTON 59 69 49 69 53 / 90 60 10 20 30 BIRMINGHAM 60 69 49 70 54 / 100 50 10 20 30 TUSCALOOSA 62 70 50 72 55 / 100 40 10 30 40 CALERA 61 70 51 70 55 / 100 50 10 20 30 AUBURN 60 72 54 68 54 / 90 90 10 20 40 MONTGOMERY 63 76 56 73 57 / 100 80 10 30 40 TROY 63 76 56 72 56 / 90 90 20 30 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 11, 5:26 AM CDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 526 AM CDT MON APR 11 2016 ALZ011>015-017>050-121330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 526 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON INTO TONIGHT WILL PRODUCE HEAVY RAINFALL AT TIMES. THESE STORMS WILL MOVE THROUGH SLOWLY AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT NEAR AND NORTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 11, 6:31 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CDT MON APR 11 2016
ALZ030-120015-
SUMTER AL-
631 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 715 PM CDT...
AT 631 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM EMELLE TO NEAR PORTERVILLE TO NEAR TOOMSUBA.
MOVEMENT WAS EAST AT 40 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...YORK...CUBA...EPES...EMELLE...COATOPA...KINTERBISH...BLUFFPORT...
THE UNIVERSITY OF WEST ALABAMA...DUG HILL...BOYD...PAYNEVILLE...LILITA...
WARD...OLD MALLARD AIRPORT...BELLAMY...I 20 WELCOME CENTER AT CUBA...
WHITFIELD AND SUMTERVILLE.
LAT...LON 3276 8837 3277 8834 3273 8809 3271 8809
3269 8812 3268 8809 3269 8804 3267 8806
3264 8806 3264 8808 3262 8808 3259 8806
3260 8801 3244 8801 3243 8804 3238 8804
3237 8802 3231 8802 3231 8842
TIME...MOT...LOC 2331Z 282DEG 36KT 3275 8833 3271 8840 3239 8851
14Local storm report, Apr 11, 7:59 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 W CUBA 32.44N 88.40W
04/11/2016 SUMTER AL FIRE DEPT/RESCUE
TREE DOWN ACROSS CR 76 NEAR THE STATE LINE. WINDS
ESTIMATED AT 40 MPH BASED ON RADAR. TIME ESTIMATED FROM
RADAR.
&&
TGOGGINSLocal storm report, Apr 11, 8:12 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 3 W LILITA 32.49N 88.19W
04/11/2016 SUMTER AL FIRE DEPT/RESCUE
TWO TREES DOWN ACROSS CR 13...2 MILES NORTH OF HWY 80.
WINDS ESTIMATED AROUND 40 MPH BASED ON RADAR. TIME
ESTIMATED FROM RADAR.
&&
TGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:03 PM CDT | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Marengo, Sumter, Tuscaloosa | 117 min |
| Apr 11, 7:58 PM CDT | Areal Flood Advisory | BMX | Autauga, Bibb, Chilton, Dallas, Hale, Marengo and 1 more | 2 hr |
| Apr 12, 9:52 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 27 hr |
| Apr 12, 9:57 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Apr 12, 10:01 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.